MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROT, SEMI-CONSTR, CEMENT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROT, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Catalog Number 71932636
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Joint Dislocation (2374)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka performed on (b)(6) 2020, the patient fell and presented pain and patella dislocation.This was addressed via revision surgery on (b)(6) 2022 where the patella and liner were explanted and changed to other s+n implants.The surgeon decided it is not a product failure.Further information is unknown and will not be available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: a2, g4 (510k), h3, h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a revision was performed approximately 2.5 years post implantation due to pain and patella dislocation following a fall.As of the date of this medical investigation, the supporting clinical documentation has not been provided, and per correspondence, is not available; therefore, no clinical factors could be assessed which would have contributed to the event.Reportedly, the surgeon decided it is not the product failure as the events ¿were caused by the patient fall¿.With the limited information provided, the patient impact beyond that which was reported cannot be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in possible adverse effects that dislocation and subluxation can result from trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury and/or patient anatomy.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GEN II 7.5MM RESUR PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROT, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15424538
Report Number1020279-2022-04099
Device Sequence Number7708840
Product Code JWH
UDI-Device Identifier00885556056721
UDI-Public885556056721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71932636
Device Lot Number17LM07924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74027231 JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale